Alert archive / North Dakota / Wind Chill Advisories in 2022
Wind Chill Advisory 13, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Feb 11, 2022, 5:32 AM CST for 13 counties in North Dakota. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2022, 5:32 AM CST (11:32 UTC)
- Expired
- Feb 12, 2022, 8:13 AM CST
- In force
- 27 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 110 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 11.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
872 WWUS43 KBIS 111132 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 532 AM CST Fri Feb 11 2022 NDZ004-005-012-013-111800- /O.NEW.KBIS.WC.Y.0013.220211T1132Z-220211T1800Z/ Bottineau-Rolette-McHenry-Pierce- Including the cities of Rugby, Shell Valley, Rolette, Dunseith, Rolla, St. John, Velva, Drake, Towner, and Bottineau 532 AM CST Fri Feb 11 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Bottineau, McHenry, Pierce and Rolette Counties. * WHEN...Until Noon CST today. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate clothing, making sure to cover exposed skin. && $$ Heinert
6 follow-up statements
466 WWUS43 KBIS 111505 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 905 AM CST Fri Feb 11 2022 NDZ004-005-012-013-111800- /O.CON.KBIS.WC.Y.0013.000000T0000Z-220211T1800Z/ Bottineau-Rolette-McHenry-Pierce- Including the cities of Rugby, Shell Valley, Rolette, Dunseith, Rolla, St. John, Velva, Drake, Towner, and Bottineau 905 AM CST Fri Feb 11 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Bottineau, McHenry, Pierce and Rolette Counties. * WHEN...Until Noon CST today. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate clothing, making sure to cover exposed skin. && $$ Hamilton
106 WWUS43 KBIS 111711 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1111 AM CST Fri Feb 11 2022 NDZ022-023-025-036-037-047-048-050-051-120115- /O.EXB.KBIS.WC.Y.0013.000000T0000Z-220212T1500Z/ Sheridan-Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh- Dickey- Including the cities of Edgeley, Goodrich, Fessenden, Carrington, Lamoure, Wishek, Steele, Oakes, Ashley, Kulm, Tappen, Harvey, Mcclusky, Jamestown, Gackle, Ellendale, and Napoleon 1111 AM CST Fri Feb 11 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 30 below zero. * WHERE...Portions of south central and southeast North Dakota. * WHEN...Until 9 AM CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate clothing, making sure to cover exposed skin. && $$ NDZ004-005-012-013-120115- /O.EXT.KBIS.WC.Y.0013.000000T0000Z-220212T1500Z/ Bottineau-Rolette-McHenry-Pierce- Including the cities of Rugby, Shell Valley, Rolette, Dunseith, Rolla, St. John, Velva, Drake, Towner, and Bottineau 1111 AM CST Fri Feb 11 2022 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Bottineau, McHenry, Pierce and Rolette Counties. * WHEN...Until 9 AM CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outside. Wear appropriate clothing, making sure to cover exposed skin. && $$ Hamilton
306 WWUS43 KBIS 112352 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 552 PM CST Fri Feb 11 2022 NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-120800- /O.CON.KBIS.WC.Y.0013.000000T0000Z-220212T1500Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Fessenden, Harvey, Lamoure, Dunseith, Tappen, Jamestown, Mcclusky, Shell Valley, Wishek, St. John, Carrington, Napoleon, Rugby, Rolette, Drake, Towner, Ashley, Velva, Kulm, Ellendale, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, and Bottineau 552 PM CST Fri Feb 11 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Portions of north central, south central, and southeast North Dakota. * WHEN...Until 9 AM CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outdoors. Wear appropriate clothing, making sure to cover exposed skin. && $$ Hollan
498 WWUS43 KBIS 120417 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1017 PM CST Fri Feb 11 2022 NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-121230- /O.CON.KBIS.WC.Y.0013.000000T0000Z-220212T1500Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Fessenden, Harvey, Lamoure, Dunseith, Tappen, Jamestown, Mcclusky, Shell Valley, Wishek, St. John, Carrington, Napoleon, Rugby, Rolette, Drake, Towner, Ashley, Velva, Kulm, Ellendale, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, and Bottineau 1017 PM CST Fri Feb 11 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Portions of north central, south central, and southeast North Dakota. * WHEN...Until 9 AM CST Saturday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outdoors. Wear appropriate clothing, making sure to cover exposed skin. && $$ Hollan
141 WWUS43 KBIS 121145 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 545 AM CST Sat Feb 12 2022 NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-121500- /O.CON.KBIS.WC.Y.0013.000000T0000Z-220212T1500Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Fessenden, Harvey, Lamoure, Dunseith, Tappen, Jamestown, Mcclusky, Shell Valley, Wishek, St. John, Carrington, Napoleon, Rugby, Rolette, Drake, Towner, Ashley, Velva, Kulm, Ellendale, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, and Bottineau 545 AM CST Sat Feb 12 2022 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Portions of north central, south central, and southeast North Dakota. * WHEN...Until 9 AM CST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outdoors. Wear appropriate clothing, making sure to cover exposed skin. && $$ Heinert
739 WWUS43 KBIS 121413 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 813 AM CST Sat Feb 12 2022 NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-121515- /O.CAN.KBIS.WC.Y.0013.000000T0000Z-220212T1500Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Fessenden, Harvey, Lamoure, Dunseith, Tappen, Jamestown, Mcclusky, Shell Valley, Wishek, St. John, Carrington, Napoleon, Rugby, Rolette, Drake, Towner, Ashley, Velva, Kulm, Ellendale, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, and Bottineau 813 AM CST Sat Feb 12 2022 ...WIND CHILL ADVISORY IS CANCELLED... Wind chills are no longer meeting criteria. $$ Hamilton
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 3:58 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 11, 3:58 AM CST, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 358 AM CST Fri Feb 11 2022 .UPDATE... Issued at 400 AM CST Fri Feb 11 2022 Will allow the wind advisory north to expire as scheduled at 4 AM CST. See below for forecast details. && .SHORT TERM...(Today and tonight) Issued at 335 AM CST Fri Feb 11 2022 Forecast highlights in the short term period will be weather associated with a strong cold frontal passage early this morning, followed by well below normal temperatures today and tonight. Currently, north/northwest flow aloft with a strong cold front pushing south across the Northern Plains. The front has now moved through much of western and central North Dakota, bringing a surge in north/northwesterly winds across the region. Still seeing occasional gusts between 45 and 55 mph across the southern half of our area, with winds starting to taper off across the north. Based on latest observations and trends, will be allowing the wind advisory to expire over the next hour across the north, but will continue across the south for a few more hours. Low stratus clouds and scattered snow showers will also continue to push south behind the cold FROPA, lasting for a few hours before ceilings lift and the snow showers end. This trend can be seeing across the north where clouds are scattering out from north to south. For today, CAA continues as Arctic high pressure slowly builds southward into the region. Pressure rises ahead of the high will maintain a steady northerly wind, with winds slowing diminishing from north to south through the day. Daytime calendar highs will have already occurred early this morning, with falling temperatures through the day today. Wind chill temperatures will drop to advisory levels northeast early this morning, then possibly across the James Valley later this morning into the afternoon. Will hold on issuing any wind chill headlines with this product issuance for now, and will take another look as we get closer to 12Z this morning. High pressure settles in over eastern North Dakota this evening, then moves into western Minnesota overnight. This results in the brunt of the cold air push to be off to our east tonight, but still much colder with lows from around 10 above west to the teens below east. Wind chill values will be marginal advisory criteria over my far east tonight with relatively light westerly winds. .LONG TERM...(Saturday through Thursday) Issued at 335 AM CST Fri Feb 11 2022 A steady northwest flow pattern aloft will remain across the region through early next week as an upper level ridge across the western CONUS slowly builds eastward towards the Rockies. Temperatures will moderate through this coming weekend as milder Pacific air spreads east across the Northern Rockies into the Northern Plains. Will see our typical tight temperature gradient with colder air east and warmer southwest. Under this northwest flow pattern, a couple of weak clipper systems will push southeast across the north central CONUS, bringing some light precipitation chances both Sat and Sun to central and eastern areas of North Dakota. Best wind potential looks to be Sunday and Sunday night when models portray a tighter pressure gradient. Cold front Sunday night looks to bring a period of low clouds and light snow showers, as well as cooler highs for Monday. Model mid level height averages by the middle of next week continue show a weak split flow regime aloft. This is always a very low predictability pattern, and one that does not typically lead to widespread precipitation or wild temperature swings. NBM does indeed indicate warmer highs Tue, cooler Wed, and warmer again Thu, though not drastic swings. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1047 PM CST Thu Feb 10 2022 A cold front moving down from Canada will bring MVFR ceilings to all terminals tonight through Friday morning. Scattered snow showers are also possible with the frontal passage, mainly across central and eastern North Dakota. If a heavier snow shower moves over a terminal, a brief period of visibility restrictions as low as IFR could occur. North-northwest winds will remain strong through the night, with sustained speeds as high as 30 kts and a few gusts over 40 kts. Winds will gradually diminish Friday afternoon, with VFR conditions returning. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 9 AM CST /8 AM MST/ this morning for NDZ017>020-025-031>037-040>048-050-051. && UPDATE...NH SHORT TERM...NH LONG TERM...NH AVIATION...Hollan
Hazardous weather outlook, Feb 11, 3:58 AM CST, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 358 AM CST Fri Feb 11 2022 NDZ004-005-012-013-022-023-121000- Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells- 358 AM CST Fri Feb 11 2022 This Hazardous Weather Outlook is for portions of north central North Dakota and south central North Dakota. .DAY ONE...Today and Tonight Wind chills as low as 30 below zero are possible this morning through Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Wind chills as low as 30 below zero are possible through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ025-036-037-047-048-050-051-121000- Foster-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey- 358 AM CST Fri Feb 11 2022 This Hazardous Weather Outlook is for portions of south central North Dakota and southeast North Dakota. .DAY ONE...Today and Tonight A Wind Advisory is in effect this morning. See www.weather.gov/bis for additional information. Wind chills as low as 25 below zero are possible this morning through Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Wind chills as low as 25 below zero are possible through Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>003-009>011-021-121000- Divide-Burke-Renville-Williams-Mountrail-Ward-McLean- 358 AM CST Fri Feb 11 2022 This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, and south central North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ017>020-031>035-040>046-121000- McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Burleigh-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- 358 AM CST Fri Feb 11 2022 /258 AM MST Fri Feb 11 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight A Wind Advisory is in effect this morning. See www.weather.gov/bis for additional information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 10:21 PM CST | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 14 hr |
Nearby
Wind Chill Advisories in North Dakota, 2022Every wind chill advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.